Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 80, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2024, 3:32 PM EST for Cobb County, Georgia. It was in force for 55 min.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2024, 3:32 PM EST (20:32 UTC)
- Expired
- Jan 25, 2024, 4:27 PM EST
- In force
- 55 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1). The gauge peaked at 13.01 ft at Jan 25, 2024, 3:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
917
WGUS42 KFFC 252032
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
332 PM EST Thu Jan 25 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Allatoona Creek at Stilesboro Road near Acworth affecting Cobb
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 345 AM EST.
&&
GAC067-260845-
/O.NEW.KFFC.FL.W.0080.240125T2032Z-000000T0000Z/
/MAHG1.1.ER.240125T2000Z.240125T2015Z.000000T0000Z.UU/
332 PM EST Thu Jan 25 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Allatoona Creek at Stilesboro Road near Acworth.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 13 feet, Flood Stage is reached. Minor flooding
begins in the woodlands and fields near the creek upstream and
downstream from the gage on Stilesboro Road.
* ADDITIONAL DETAILS...
- At 3:15 PM EST Thursday the stage was 13 feet and rising.
- Forecast...No forecast is available for this location.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468
3399 8465
$$1 follow-up statement
174
WGUS82 KFFC 252127
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
427 PM EST Thu Jan 25 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Allatoona Creek at Stilesboro Road near Acworth affecting Cobb
County.
GAC067-252230-
/O.CAN.KFFC.FL.W.0080.000000T0000Z-240125T2127Z/
/MAHG1.1.ER.240125T2000Z.240125T2030Z.240125T2045Z.UU/
427 PM EST Thu Jan 25 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Allatoona Creek at Stilesboro Road near Acworth.
* ADDITIONAL DETAILS...
- At 4:15 PM EST Thursday the stage was 12.4 feet and falling.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3396 8467 3396 8474 3405 8474 3405 8468
3399 8465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 2:35 PM EST, 57 minutes earlier.
Area forecast discussion, Jan 25, 2:35 PM EST, 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 235 PM EST Thu Jan 25 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday night) Issued at 229 PM EST Thu Jan 25 2024 Key Messages: - Scattered thunderstorms through tonight, mainly NW of I-85. - Isolated to scattered thunderstorms on Friday, with the best chance S of a Columbus to Macon line. - Short term period will be a relative lull in widespread heavy rainfall, but thunderstorms will have the potential to produce locally heavy rain, especially if storms train over the same area. The wedge appears to be gone, with widespread dew points in the 60s across most of the area except in the mountains. Early afternoon temperatures range from near 60s in the NE mountains to around 80 in the extreme SE portion of the County Warning Area. An upper ridge continues over the Bahamas, with a very broad trough over the W and Central U.S. This has left the area in deep, moist SW flow, with precipitable water values over 2 standard deviations above normal. Earlier this morning, a roughly 20-40 mile wide swath of 1.5-3" of rainfall (training echoes) set up along a Greenville to Athens line. These antecedent conditions, along with expected scattered showers and thunderstorms through Friday and a more expansive heavy rain area forecast for Saturday, necessitated an expansion of the existing Flood Watch earlier today. The one saving grace is a relative lull in the widespread rain until Saturday. However, any heavy shower or thunderstorm will be capable of producing locally heavy rainfall, particularly where activity trains over the same areas for longer durations. The best chances of storms appear to be NW of I-85 through this evening, where strong storms may move into the area from AL. The atmosphere in this area appears to be capable of supporting the activity, with MUCAPEs of 500-1000 J/Kg (locally higher) and effective bulk shear of 35-45 knots. Additionally, the best chance of thunder on Friday appears to be S of a Columbus to Macon line, although there will be enough instability to support isolated activity elsewhere. Temperatures will be quite warm, with lows tonight mostly in the 60s and highs on Friday in the 60s and 70s. /SEC && .LONG TERM... (Saturday morning through next Wednesday) Issued at 229 PM EST Thu Jan 25 2024 Moving into the extended timeframe on Saturday, our multi-day barrage of precipitation will begin to gradually taper off. The main driver will be the northeastward track of a well-stacked mid-level trough and accompanying surface low, allowing a true cold-frontal passage to shut off our seemingly continuously replenishing southwesterly flow (moisture plume) aloft. As a result, expect a final round of precipitation during the day and into the late afternoon Saturday as the front swings through. Rainfall may be heavy at times, especially for areas along and north of I-20, where an additional 1-2" of rain (with locally higher amounts) is possible over a period of just a few hours. The (current) Flood Watch runs through 7PM Saturday. On top of that, WPC has added a new Slight Risk of Excessive Rainfall area for the majority of north Georgia in their latest update to the Day 3 ERO. In general, despite a lull in precipitation on Friday, flooding concerns are likely to be reinvigorated on Saturday. It bears mentioning that chances for strong to severe storms are also higher on Saturday than in previous days thanks to close proximity to the parent low and stronger frontal forcing. More detail will be provided tomorrow as this event moves into range of HiRes guidance, but a 30-40kt jet at 850mb even briefly overlapping with meager surface instability (~500 J/kg or less) constitutes a non- trivial severe risk. The SPC currently has a sliver of central Georgia along the Alabama/Georgia border in a Day 3 Slight Risk, primarily for the potential for damaging wind gusts along the leading edge of the resultant line of storms. Further discussion to come. On the backside of the front, dry, northwesterly flow looks to overspread much of the Southeast, sufficient to support negligible precipitation chances through Wednesday and the remainder of the long term. Highs initially on the very unseasonably warm side on Saturday -- in the upper 60s to near 80 for portions of southeast central Georgia (12-19 degrees above average for late January) -- will drop into the 50s to lower 60s on Sunday as the front makes its way southeastward. Under a stagnant airmass, expect highs to warm a degree or two each day until they're back into the 60s to near 70s areawide next Wednesday. Lows will follow a similar trend, initially in the 50s, but dropping back into the 30s post-front. 96 && .AVIATION... (18Z TAFS) Issued at 218 PM EST Thu Jan 25 2024 Showers and storms have mostly lifted out of the area, with lingering showers just NE of RYY. A broken line of tstms moving across central and E AL will likely move into NW and W GA later this afternoon and this evening. Best chances of storms will likely pass NW of the Atlanta area terminals, but a few storms may clip the metro area as well. Otherwise, ceilings are forecast to lower overnight. In addition, fog is expected to return, although not quite as dense as last night. Mostly IFR to occasionally LIFR conditions are expected. Winds will be light. The wind direction is expected to remain mostly SSW at ATL, although there may be a brief period this evening when winds back to SSE. //ATL Confidence...18Z Update... Medium for all elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 63 70 58 68 / 60 80 60 90 Atlanta 63 68 59 67 / 60 80 70 100 Blairsville 57 65 53 62 / 70 60 60 100 Cartersville 60 68 57 67 / 80 80 70 100 Columbus 64 72 61 72 / 80 90 70 90 Gainesville 61 67 57 65 / 60 80 70 100 Macon 64 73 60 75 / 40 90 60 70 Rome 59 67 55 67 / 80 60 70 100 Peachtree City 62 70 59 68 / 70 90 70 90 Vidalia 65 78 62 80 / 40 70 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for GAZ001>009-011>016- 019>025-027-030>037-041>049-052>059-066>070-078-079. SHORT TERM...SEC LONG TERM....96 AVIATION...SEC
Hazardous weather outlook, Jan 25, 2:31 PM EST, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 231 PM EST Thu Jan 25 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 231 PM EST Thu Jan 25 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and isolated embedded thunderstorms are expected to continue into the evening. Some storms along the Alabama/Georgia border may become strong to marginally severe and capable of producing gusty to damaging winds. Precipitation will be widespread and heavy at times across the area with some areal and river flooding expected. A Flood Watch is in effect through 7PM Saturday, and a Slight (2/4) Risk for Excessive Rainfall is in effect for the northwestern two-thirds of the forecast area, roughly along and north of a line extending from Columbus to Athens. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Periods of heavy rainfall and isolated to scattered thunderstorms will continue through Saturday. A Slight (2/5) Risk for severe thunderstorms is in effect for portions of southwest central Georgia near the state line on Saturday, and much of north Georgia is under a Slight (2/4) Risk for Excessive Rainfall. Isolated damaging wind gusts are possible along the leading edge of a broken line of storms. Rainfall totals of 2 to 4.5 inches are forecasted across much of north and central Georgia with localized higher amounts possible. This could result in further flooding of rivers, creeks, and streams, as well as other low-lying or flood- prone areas. The Flood Watch expires at 7 PM on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:48 PM EST | Dense Fog Advisory | FFC | Banks, Barrow, Clarke, Greene, Gwinnett, Jackson and 7 more | 8 hr |
| Jan 25, 2:22 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 67 hr |
| Jan 25, 3:20 AM EST | River Flood Warning | FFC | Forsyth | 23 hr |
| Jan 25, 8:25 AM EST | River Flood Warning | FFC | Cobb | 14 hr |
| Jan 25, 9:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Jan 25, 9:08 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 31 hr |
| Jan 25, 9:26 AM EST | River Flood Warning | FFC | Cobb, Douglas | 60 hr |
| Jan 25, 11:03 AM EST | River Flood Warning | FFC | Chattooga | 49 hr |
| Jan 25, 1:49 PM EST | River Flood Warning | FFC | Barrow, Jackson | 20 hr |
| Jan 25, 2:10 PM EST | River Flood Warning | FFC | Morgan, Newton | 3 hr |
| Jan 25, 2:12 PM EST | River Flood Warning | FFC | Fayette, Spalding | 26 hr |
| Jan 25, 4:47 PM EST | Special Weather Statement | FFC | Heard, Troup | 28 min |
| Jan 25, 4:52 PM EST | Special Weather Statement | FFC | Harris | 23 min |
| Jan 25, 5:02 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Jan 25, 5:13 PM EST | Special Weather Statement | FFC | Douglas | 32 min |
| Jan 25, 5:15 PM EST | Special Weather Statement | FFC | Harris, Meriwether | 30 min |
| Jan 25, 5:30 PM EST | Special Weather Statement | FFC | Fayette | 30 min |
| Jan 25, 5:42 PM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 33 min |
| Jan 25, 5:44 PM EST | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 31 min |
| Jan 25, 5:58 PM EST | Special Weather Statement | FFC | Henry | 32 min |
| Jan 25, 6:14 PM EST | Special Weather Statement | FFC | DeKalb, Gwinnett, Rockdale | 31 min |
| Jan 25, 6:16 PM EST | Special Weather Statement | FFC | Butts, Lamar, Pike, Spalding | 29 min |
| Jan 25, 6:32 PM EST | Special Weather Statement | FFC | Henry | 28 min |
| Jan 25, 6:35 PM EST | Special Weather Statement | FFC | Sumter | 40 min |
| Jan 25, 6:45 PM EST | Special Weather Statement | FFC | Banks, Barrow, Hall, Jackson, Morgan, Newton and 2 more | 45 min |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.